Posted by Jenica
on March 23, 2000 at 15:10:11:
In Reply to: steriod myopathy posted by Jenica on March 20, 2000 at 17:48:54:
: I have had polymyalgia rheumatica since 1994. I have been treated with iron, nsaids, antidepressants, etc. to alleviate the pain. My doctor said that the current method of relieving the pain of PMR is with prednisone. He started me with 30 mgs. I was weaned down to 10 mgs. After about 3 years the prednisone was not helping relieve the pain in my muscles. He suggested I see a rheumatologist. The rheumatologist put me on 8 mgs of Medrol. This helped for a while. After taking the Medrol for about two years, I started to have difficulty standing up from a seated position. My pelvic muscles were no longer working. I now have a great deal of difficulty walking and climbing or descending stairs. I was told by three doctors, a hematologist, rheumatologist, and a neurologist that I have a steriod myopathy which has damaged my pelvic muscles. I read somewhere that a steriod myopathy can be reversible. Does anyone know how to reverse this crippling condition. I am now beeing weaned from predisone. I saw a new rheumatologist and she started my with 10 mgs of prednisone in October 1999. I am now down to 4 mgs for the next week or two.
: Has anyone out there have or has had a steriod myopathy which affects the muscles? Can it be cured or reversed and how?
: Thanks for your help. Jenica